Insomnia and PAWS (post acute withdrawal syndrome) - SoberRecovery : Alcoholism Drug Addiction Help and Information
Go Back   SoberRecovery : Alcoholism Drug Addiction Help and Information >
Register Blogs FAQ Members List Calendar Arcade Mark Forums Read





Reply
LinkBack Thread Tools
Old 09-21-2017, 12:26 PM   #1 (permalink)
Member
 

Join Date: Sep 2017
Posts: 31

Insomnia and PAWS (post acute withdrawal syndrome)


I've been on a roller coaster for the past year and a half dealing with issues related to PAWS. I've seen other people posting about it and it seems like it's a good place to reach out.

Here's my story: I've been on ADHD meds for most of my 20s . I decided I didn't want to get addicted to stimulants like adderral so I tried this new stuff called strattera. Was on it for five months and I was also drinking energy drinks and smoking cigarettes while on it, just to be productive with my work... Well that brought on panic attacks and heart palpatations, and a couple months later I was having anxiety problems all the time, no matter what, caffeine or not. I stopped taking strattera and my life became even worse. Starting around the end of march 2016 (I stopped in February) I would have panic attacks, insomnia, severe dry mouth every day. Life was a nightmare, and I thought it would go away, but sadly it didn't, it just stayed on. Panic attacks and dry mouth did lessen after 6 months, but I still get those symptoms time to time when work is stressful. Most nights I wake up at least once, and I follow an exercise routine to combat it. It seems like PAWS fits the description of what I'm going through. I'm depressed thinking that I'll never get better, this will follow me for the rest of my life, all for abusing my body for a couple months with stimulants.

It seems like PAWS happens after different types of drug abuse. I'm dying to know is there anyone out there that has had this? What did you do to cope? Did it ever go away and how long did it take? I've heard two years is the norm but have also heard longer. The way my symptoms are I can't see myself "normal" at two years, which is five months away. Any answers are much appreciated!
Thompson21 is offline   Reply With Quote
The Following User Says Thank You to Thompson21 For This Useful Post:
Astro (09-22-2017)
Old 09-22-2017, 06:13 AM   #2 (permalink)
Forum Leader
 
Astro's Avatar
 

Join Date: Nov 2006
Location: Scottsdale, AZ, one big happy dysfunctional family!
Posts: 18,524
I don't have any experience with this but wanted to welcome you to SR and hopefully some of our members will share their experience, strength, & hope with you soon.
__________________
"Life is not a journey to the grave with the intention of arriving safely in a pretty, and well preserved body, but rather to skid in broadside, thoroughly used up, totally worn out, and loudly proclaiming---*WOW-What a ride*!"
Astro is offline   Reply With Quote
The Following User Says Thank You to Astro For This Useful Post:
Dee74 (09-22-2017)
Old 09-22-2017, 05:39 PM   #3 (permalink)
Administrator
 
Dee74's Avatar
 

Join Date: Apr 2007
Location: Australia
Posts: 181,467
Blog Entries: 1
I wanted to welcome you too Thompson.
I have no experience with Straterra either I'm afraid.

It sounds really debilitating.

PAWs or not, if this has been going on this long, have you considered seeing a doctor or therapist about your panic attacks and insomnia?

D
__________________
Dee74 is offline   Reply With Quote
The Following 2 Users Say Thank You to Dee74 For This Useful Post:
Astro (09-23-2017), Kris47 (01-19-2019)
Reply


Currently Active Users Viewing this Thread: 1 (0 members and 1 guests)
 
Thread Tools


Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off




All times are GMT -7. The time now is 06:09 PM.